Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Oct 13, 2018, 8:24 AM CDT for Concho County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2018, 8:24 AM CDT (13:24 UTC)
- Expired
- Oct 13, 2018, 9:00 AM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Concho County, TX
The radar
The San Angelo radar (KSJT), 61 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 7:40 AM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 1.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 11.3
The text
As transmitted.
678
WFUS54 KSJT 131324
TORSJT
TXC095-131400-
/O.NEW.KSJT.TO.W.0017.181013T1324Z-181013T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
824 AM CDT SAT OCT 13 2018
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southern Concho County in west central Texas...
* Until 900 AM CDT.
* At 823 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Eden, or 20 miles south of Paint Rock, moving east
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Eden around 840 AM CDT.
Other locations impacted by this tornadic thunderstorm include The
Intersection Of Us-87 And Ranch Road 2134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3114 9999 3126 10000 3136 9974 3116 9968
TIME...MOT...LOC 1323Z 248DEG 19KT 3121 9994
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Woodward1 follow-up statement
059
WWUS54 KSJT 131348
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
848 AM CDT SAT OCT 13 2018
TXC095-131400-
/O.CON.KSJT.TO.W.0017.000000T0000Z-181013T1400Z/
Concho TX-
848 AM CDT SAT OCT 13 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
SOUTHEASTERN CONCHO COUNTY...
At 847 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Eden, or 18 miles southeast of Paint Rock, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Concho County, including the following locations...
The Intersection Of Us-87 And Ranch Road 2134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3119 9987 3129 9993 3136 9974 3124 9970
TIME...MOT...LOC 1347Z 248DEG 19KT 3126 9980
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
WoodwardWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 13, 6:33 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 13, 6:33 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 633 AM CDT Sat Oct 13 2018 .AVIATION... /12Z TAFS/ Very challenging flight weather will continue for much of today. Look for MVFR to IFR ceilings, with occasional reduced visibility. Expect conditions to improve later this afternoon, as showers and thunderstorms move into east Texas. && .PREV DISCUSSION... /issued 431 AM CDT Sat Oct 13 2018/ SHORT TERM... (Today and Tonight) ..Possible Flash Flooding... What remains of Tropical Storm Sergio will combine with favorable dynamics aloft to create conditions ripe for possible flash flooding. The main threat area is mainly north of our Interstate 10 corridor. There, a Flash Flood Watch remains in effect through 1 PM CDT this afternoon. Additional rainfall amounts in the range of 1 to 3 inches are likely, with a few locations possibly receiving an inch or so more. Also, severe thunderstorms are possible, with large hail and damaging winds topping the list of primary threats. LONG TERM... (Sunday through Friday) ..More Rain with Possible Flash Flooding... With the main focus on the short term this forecast cycle, the long term didn't warrant major changes. Ample moisture, along with favorable upper dynamics, will combine with a strong cold front to produce conditions very favorable for additional rainfall. Models indicate surface winds, from the north, will continue into at least mid week. Thus, temperatures until then will likely be well below usual temperatures for October. Plus, with cold air near the surface, isentropic upglide will add to the mix to enhance the potential for additional rainfall, especially into Tuesday. For mid week through Friday, surface flow from the southeast returns, and temperatures warm. However, persistent moisture and continued flow aloft, from the southwest, will prolong conditions favorable for additional rain. && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 58 73 38 / 90 10 50 80 San Angelo 82 62 78 42 / 70 10 40 80 Junction 83 67 82 46 / 70 10 30 90 Brownwood 77 62 77 41 / 90 20 60 80 Sweetwater 69 58 71 35 / 80 10 50 70 Ozona 82 64 79 43 / 40 10 30 90 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 PM CDT this afternoon for Brown- Callahan-Coke-Coleman-Concho-Fisher-Haskell-Irion-Jones- McCulloch-Nolan-Runnels-San Saba-Shackelford-Sterling-Taylor- Throckmorton-Tom Green. &&
Hazardous weather outlook, Oct 13, 3:57 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 357 AM CDT Sat Oct 13 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-140900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 357 AM CDT Sat Oct 13 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight The potential for high rainfall amounts will continue, across all of West Central Texas. The main hazard is flash flooding. However, some thunderstorms may produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong cold front will move, from north to south, across West Central Texas, Sunday night into Monday. This front will further enhance the potential for high rainfall amounts. Thus, the possibility for flash flooding will continue, at least through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Oct 13, 4:31 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service San Angelo TX
431 AM CDT SAT OCT 13 2018
TXZ076-131015-
Crockett TX-
431 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY
UNTIL 515 AM CDT...
At 431 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Iraan, or 12 miles southeast of McCamey, moving
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of north central
Crockett County.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3109 10212 3108 10165 3102 10161 3093 10192
3099 10199 3098 10201 3100 10204 3099 10209
3099 10214 3102 10218 3100 10219 3103 10221
TIME...MOT...LOC 0931Z 243DEG 21KT 3100 10207
DanielsSpecial weather statement, Oct 13, 5:24 AM CDT, 3 hours before
Special Weather Statement
National Weather Service San Angelo TX
524 AM CDT SAT OCT 13 2018
TXZ064-065-071-072-077-131115-
Irion TX-Schleicher TX-Tom Green TX-Coke TX-Sterling TX-
524 AM CDT SAT OCT 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR COKE...STERLING...WESTERN TOM
GREEN AND IRION COUNTIES UNTIL 615 AM CDT...
At 523 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Sterling City to 6 miles
northwest of Barnhart. Movement was east at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Silver around 600 AM CDT.
Mertzon and E.V. Spence Reservoir Near Paint Creek Recreation Area
around 610 AM CDT.
Sanco and Sherwood around 615 AM CDT.
Other locations impacted by these storms include The Intersection Of
Highway 158 And Ranch Road 2059, Us-87 Near The Coke-
Tom Green County Line and Us-67 Near The Irion-Tom Green County Line.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
west central Texas.
LAT...LON 3111 10127 3116 10128 3209 10102 3208 10039
3105 10070
TIME...MOT...LOC 1023Z 270DEG 25KT 3203 10096 3121 10121
DanielsSpecial weather statement, Oct 13, 6:10 AM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service San Angelo TX 610 AM CDT SAT OCT 13 2018 TXZ054-065-066-071>073-127-131200- Irion TX-Runnels TX-Tom Green TX-Nolan TX-Coke TX-Taylor TX- Concho TX- 610 AM CDT SAT OCT 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR COKE...SOUTHEASTERN NOLAN...TOM GREEN...SOUTHWESTERN TAYLOR...RUNNELS...NORTHWESTERN CONCHO AND SOUTHEASTERN IRION COUNTIES UNTIL 700 AM CDT... At 609 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Maryneal to near Mertzon. Movement was east at 35 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Maryneal around 615 AM CDT. Blackwell around 620 AM CDT. Nolan around 630 AM CDT. Hylton around 635 AM CDT. Christoval and Happy Valley around 640 AM CDT. Coronados Camp around 655 AM CDT. Bradshaw around 700 AM CDT. Other locations impacted by these storms include Lake Abilene, Camp Tonkawa, Shep, Wilmeth, Ovalo, The Intersection Of Ranch Road 380 And Ranch Road 381, Drasco, Vick, Pumphrey and The Intersection Of Highway 208 And Ranch Road 2662. A Severe Thunderstorm Watch remains in effect until 800 AM CDT for west central Texas. LAT...LON 3111 10084 3228 10048 3230 9976 3109 10017 TIME...MOT...LOC 1109Z 269DEG 31KT 3217 10044 3122 10079 Daniels
Special weather statement, Oct 13, 7:17 AM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service San Angelo TX 717 AM CDT SAT OCT 13 2018 TXZ065-066-072-073-139-154-131315- Runnels TX-Tom Green TX-Coleman TX-Coke TX-McCulloch TX-Concho TX- 717 AM CDT SAT OCT 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...WESTERN COLEMAN...EASTERN TOM GREEN...RUNNELS AND CONCHO COUNTIES UNTIL 815 AM CDT... At 717 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Norton to near Christoval. Movement was east at 45 mph. Winds in excess of 30 mph will be possible with these storms. Strong thunderstorms will be near... Hatchel around 725 AM CDT. Ballinger around 730 AM CDT. Benoit around 740 AM CDT. Talpa around 745 AM CDT. Ivie Reservoir Near Concho Park Marina around 755 AM CDT. Leaday around 800 AM CDT. Other locations impacted by these storms include The Intersection Of Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us- 87 And Ranch Road 2134, Live Oak, Wilmeth, The Intersection Of Ranch Road 380 And Ranch Road 381, Drasco, Vick, The Intersection Of Us- 83 And Ranch Road 765, Pumphrey and The Intersection Of Us- 83 And Ranch Road 1929. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 800 AM CDT for west central Texas. LAT...LON 3208 9953 3109 9961 3109 10059 3208 10015 TIME...MOT...LOC 1217Z 292DEG 38KT 3180 10010 3115 10047 Woodward
Local storm report, Oct 13, 8:09 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
809 AM CDT SAT OCT 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM DOWNBURST 3 NNE KNICKERBOCKER 31.31N 100.60W
10/13/2018 TOM GREEN TX TRAINED SPOTTER
60 MPH WINDS.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 8:19 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 116 min |
| Oct 12, 9:32 PM CDT | Areal Flood Advisory | SJT | Coleman, Runnels, Taylor | 118 min |
| Oct 13, 12:15 AM CDT | Special Weather Statement | SJT | Upton | 30 min |
| Oct 13, 1:15 AM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| Oct 13, 1:17 AM CDT | Special Weather Statement | SJT | Upton | 43 min |
| Oct 13, 1:27 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 48 min |
| Oct 13, 2:14 AM CDT | Special Weather Statement | SJT | Crockett | 46 min |
| Oct 13, 2:36 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 39 min |
| Oct 13, 3:15 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sterling | 48 min |
| Oct 13, 4:31 AM CDT | Special Weather Statement | SJT | Upton | 44 min |
| Oct 13, 4:40 AM CDT | Severe Thunderstorm Warning | SJT | Sterling | 50 min |
| Oct 13, 4:53 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 52 min |
| Oct 13, 5:24 AM CDT | Special Weather Statement | SJT | Coke, Irion, Sterling | 51 min |
| Oct 13, 5:42 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Oct 13, 6:02 AM CDT | Tornado Warning | SJT | Irion, Tom Green | 28 min |
| Oct 13, 6:10 AM CDT | Special Weather Statement | SJT | Runnels, Tom Green | 50 min |
| Oct 13, 6:27 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 48 min |
| Oct 13, 6:33 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Taylor | 3 hr |
| Oct 13, 6:45 AM CDT | Areal Flood Advisory | SJT | Coke, Concho, Irion, Nolan, Runnels, Taylor and 1 more | 3 hr |
| Oct 13, 6:56 AM CDT | Tornado Warning | SJT | Tom Green | 34 min |
| Oct 13, 7:17 AM CDT | Special Weather Statement | SJT | Concho, Runnels | 58 min |
| Oct 13, 7:31 AM CDT | Tornado Warning | SJT | Tom Green | 14 min |
| Oct 13, 7:43 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 47 min |
| Oct 13, 7:54 AM CDT | Tornado Warning | SJT | Concho, Tom Green | 36 min |
| Oct 13, 8:20 AM CDT | Areal Flood Advisory | SJT | Concho | 3 hr |
| Oct 13, 8:27 AM CDT | Tornado Warning | SJT | Menard, Schleicher | 33 min |
| Oct 13, 8:53 AM CDT | Tornado Warning | SJT | Concho, McCulloch | 37 min |
| Oct 13, 8:55 AM CDT | Special Weather Statement | SJT | Tom Green | 35 min |
| Oct 13, 9:00 AM CDT | Flash Flood Warning | SJT | Tom Green | 60 min |
| Oct 13, 9:01 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 44 min |
| Oct 13, 9:09 AM CDT | Areal Flood Advisory | SJT | Haskell, Throckmorton | 3 hr |
| Oct 13, 9:16 AM CDT | Special Weather Statement | SJT | Coleman | 44 min |
| Oct 13, 9:39 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 51 min |
| Oct 13, 9:47 AM CDT | Severe Thunderstorm Warning | SJT | Brown | 28 min |
| Oct 13, 9:52 AM CDT | Areal Flood Advisory | SJT | McCulloch | 113 min |
| Oct 13, 10:06 AM CDT | Areal Flood Advisory | SJT | Tom Green | 114 min |
| Oct 13, 10:17 AM CDT | Tornado Warning | SJT | McCulloch, San Saba | 43 min |
| Oct 13, 10:40 AM CDT | Tornado Warning | SJT | Concho | 35 min |
| Oct 13, 10:43 AM CDT | Tornado Warning | SJT | McCulloch, San Saba | 32 min |
| Oct 13, 11:24 AM CDT | Areal Flood Advisory | SJT | Concho, Menard | 2 hr |
| Oct 13, 12:06 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
| Oct 13, 12:20 PM CDT | Flash Flood Warning | SJT | McCulloch | 115 min |
| Oct 13, 12:36 PM CDT | Special Weather Statement | SJT | San Saba | 39 min |
| Oct 13, 1:42 PM CDT | Areal Flood Advisory | SJT | Mason, San Saba | 108 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.